| Model Number |
PED-500-18 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/17/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the pipeline tip could not be opened when the stent was introduced at one-third. the pipeline and catheter were replaced, and the patient did not experience any injury or complications.Angiographic results post procedure showed blood retention.The devices were prepared and flushed according to the instructions for use (ifu).The patient was undergoing treatment for an unruptured, saccular aneurysm located in the right ophthalmic artery.The max diameter was 6mm, and the neck diameter was 3mm.The patient's vessel tortuosity was moderate.The landing zone was 4.1mm distal and 4.9mm proximal.The access vessel was the femoral artery, which was 6mm in diameter.Ancillary devices include a marksman microcatheter.
Event or Problem Description
Additional information received reported that the pipeline was placed in the straight part of the blood vessel.Additional steps or other devices attempted to open the pipeline was indicated as had tried to recycle again, pushed long enough.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Product analysis: as found condition: the pipeline flex was returned inside of a biohazard bag and a shipping box.There was no pushwire returned with the braid.Visual inspection/damage location details: the distal end of the pipeline flex appeared not opened due to damaged braid.However, the proximal end of the pipeline flex braid was fully opened and moderately frayed.No other anomalies were observed.Testing/analysis: n/a.Conclusion: based on the returned device, the pipeline flex was confirmed to have failure to open at the distal end as the distal end of pipeline flex braid was not opened due to damaged braid.In addition, the proximal end of the braid was found fully opened and moderately frayed.The damage to the braid on the ends of the pipeline flex is likely the results of the physician re-sheathing the device more than recommended two times.Possible causes of failure to open include patient tortuous anatomy and damaged braid.There was no non-conformance to specifications identified that led to the failure to open issue.Per our instructions for use (ifu): ¿begin to deliver the device using a combination of unsheathing the pipeline flex embolization device and pushing delivery wire simultaneously.After the distal end of the pipeline flex embolization device has successfully expanded, deploy the remainder of pipeline flex embolization device by pushing the delivery wire and/or unsheathing the pipeline flex embolization device.Resheathing and/or manipulation of the micro catheter, by locking down the delivery wire and moving both as a system, may facilitate expansion of the pipeline flex embolization device.The system is designed to allow for 2 full cycles of re-sheathing of the pipeline flex embolization device.Re-sheathing the pipeline flex embolization device more than 2 full cycles may cause damage to the distal or proximal ends of the braid.Do not use in patients in whom the angiography demonstrates the anatomy is not appropriate for endovascular treatment, due to conditions such as severe intracranial vessel tortuosity or stenosis.¿ medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.